To the Editor.—
The article entitled "Tolbutamide, Smoking, and Cardiac Arrhythmia: A Case Report" (1980; 244:811) prompted me to present another case of disordered cardiac rhythm probably caused by the same class of drugs.
Report of a Case.—
A 63-year-old diabetic, nonsmoking woman was recently admitted to the emergency department of General Hospital Split (Yugoslavia) because of attempted suicide with chlorpropamide (she was taking this drug for several years because of mild diabetes). The night before admission, after a family quarrel, she took 2,500 mg of chlorpropamide (ten tablets of Diabinese). Gastric lavage was not done. On admission the patient was overweight (164 cm; 81 kg) and alert, with bigeminal cardiac action but no signs of heart failure; her blood pressure was 165/100 mm Hg (21.9/13.3 kPa). At that time her blood glucose level was 4.9 mmole/L (88 mg/dL); her creatinine, BUN, sodium, potassium, and bicarbonate valFirst line, two days